# SDR 2004UALA01113

- Difficulty date: November 12, 2004
- Submitted: November 23, 2004
- Operation: Air carrier
- Aircraft: N174UA
- Make and model: Boeing 747422
- Aircraft serial: 24381
- Aircraft time: 56,783 hours, 6,386 cycles
- Engine: Pwa PW4056
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blades
- Condition: Failed
- Location: Nr 4 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, J, A

## Discrepancy

NR 4 ENGINE SHUT DOWN DUE TO HIGH EXHAUST GAS TEMPERATURE & LOSS OF POWER.  ENGINE EXPERIENCED SURGE AFTER TAKEOFF. UPON INVESTIGATION FOUND MASSIVE HPC DAMAGE. ROOT CAUSE OF THE FAILURE WAS THE 6TH STAGE BLADE DETACHMENT THIS IS AN INDUSTRY ISSUE WITH THE FRONT END DURABILITY BEING WORKED BY THE OEM.
